Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Mar 6, 2008, 12:49 AM CST for Rock Island County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2008, 12:49 AM CST (06:49 UTC)
- Expired
- Mar 6, 2008, 6:45 AM CST
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 18 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 060653
FFWDVN
ILC161-061245-
/O.NEW.KDVN.FF.W.0001.080306T0649Z-080306T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1249 AM CST THU MAR 6 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ROCK ISLAND COUNTY ALONG THE ROCK RIVER IN NORTHWEST
ILLINOIS...
* UNTIL 645 AM CST
* AT 1246 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A RAPID
RISE IN THE ROCK RIVER IN MOLINE.
* REPORTS INDICATE SIGNIFICANT AMOUNTS OF ICE FLOWING IN THE RIVER.
RIVER LEVELS MAY VARY BY 1 TO 3 FEET OVER SHORT DISTANCES AND TIME
PERIODS. RIVER LEVELS MAY REACH OR EXCEED RECORD LEVELS OVER THE
NEXT SEVERAL HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
ICE JAMS CAN DEVELOP AND BREAK UP QUICKLY...RESULTING IN RAPID
FLOODING IMMEDIATELY UP OR DOWNSTREAM OF THE JAM. BE PREPARED TO MOVE
TO A SAFER LOCATION IF FLOODING DEVELOPS.
LAT...LON 4144 9044 4144 9058 4147 9063 4148 9061
4146 9057 4146 9046 4147 9042 4148 9041
4148 9039
TIME...MOT...LOC 0649Z 180DEG 0KT 4145 9055
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 3:00 PM CST, 9 hours 49 minutes earlier.
Area forecast discussion, Mar 5, 3:00 PM CST, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CST WED MAR 5 2008 .SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING A WEAKENING WAVE PASSING THRU THE DVN CWA JUST SOUTHWEST OF THE QUAD CITIES...WITH APPARENT ENERGY SHIFT TAKING PLACE TO OTHER WAVE WEST OF THE STL AREA. W/V IMAGERY WAS INDICATING A WAVE ALOFT STARTING TO ROLL OUT OF EASTERN IA AND ACRS NORTHERN IL AND SOUTHERN WI...WITH A TRAILING VORT LOBE COMPLEX BACK ACRS THE CENTRAL PLAINS AND INTO THE GRT BSN. W/V ALSO SHOWING UPPER MOISTURE FLOW PATTERN IN BROAD CYCLONIC FLOW ENGULFING MOST OF THE CONUS. && .SHORT TERM...TONIGHT AND THURSDAY...MID LEVEL POS OMEGAS AND OTHER FORCING TOOLS SHOWING LINGERING LIFT TO THE NORTH OF THE ABOVE MENTIONED SFC WAVE IN THE LOCAL AREA ALONG AND NORTH OF THE I80 CORRIDOR EAST OF THE MS RVR THIS EVENING. WILL KEEP HIGH CHC OR EVEN LIKELY POPS IN THE NORTHEAST AND EAST CENTRAL CWA THRU AT LEAST 03Z...WITH MINOR OR LITTLE ADDITIONAL SNOW ACCUMULATIONS EXPECTED AFTER 00Z. SOME TRAILING FORCING INTO THE SOUTHERN CWA THIS EVENING MAY GENERATE PRECIP MORE IN THE LINE OF SPRINKLES OR LIGHT RAIN WITH WARMED-UP BOUNDARY LAYER IN THOSE AREAS...BUT THIS SHOULD TRANSLATE BACK TO A MIX WITH EVENING COOLING. JUST SPOTTY ACTIVITY IF ANY EXPECTED IN THE SOUTHERN CWA ANYWAY. INCOMING LLVL STRATUS BEHIND THIS SFC WAVE SHOULD BLANKET THE CWA FOR MOST OF THE NIGHT... BUT SOME LATE NIGHT CLEARING WITH SUBSIDENCE/IF IT CAN DOWN-MIX INTO INVERSION/ MAY BRING SOME CLOUD EROSION/CLEARING LATE. THIS WOULD MEAN SINGLE DIGIT LOWS IN THE NORTH/NORTHWESTERN CWA SNOWPACK REGIONS. MAY GO SUB-GUIDANCE WITH LOWS EVEN DOWN TO THE I80 CORRIDOR. ON THU...SOME MORNING INSOLATION MAY EVENTUALLY DRIVE STEEPENING LLVL LAPSE RATES WITH COOLING MID TO UPPER LEVELS BY AFTERNOON. WITH ANOTHER WAVE APPROACHING IN PERSISTENT CYCLONIC FLOW ALOFT...THIS MAY DRIVE CU FORMATION AND EVEN SOME SNOW SHOWERS OR AT LEAST FLURRIES ALONG AND NORTH OF I80 THU AFTERNOON. WILL JUST TREND TO MOSTLY CLOUDY WITH SCTRD FLURRIES FOR NOW. ANOTHER DAY OF LARGE HIGH TEMP DISCREPANCIES FORM THE NORTHEAST-TO-SOUTHWEST ON THU. ..12.. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY... THE BELOW NORMAL WEATHER WILL HANG ON OVER THE CENTRAL U.S. INTO THE WEEKEND. THE GFS/ECMWF/NAM IN GOOD AGREEMENT SWINGING H5 TROF THROUGH THE REGION THURSDAY NIGHT AND FRIDAY. THIS WILL USHER IN A LATE SEASON ARCTIC AIRMASS THAT WILL BRING THE POSSIBILITY OF RECORD COLD TO PARTS OF THE CWFA BY SATURDAY MORNING. PCPN THREAT DOESN/T LOOK QUITE AS GOOD AS IT DID ON YESTERDAYS RUNS SINCE THE BETTER FORCING AND SATURATION ASSOCIATED WITH THE MID LEVEL TROF WILL GO SOUTH OF THE CWFA. KEPT SLIGHT CHANCE POPS GOING FOR THURSDAY NIGHT AS STRONG BAROCLINIC ZONE SAGS SOUTH THROUGH THE REGION...THEN LIMITED TO POPS TO THE FAR SOUTH FRIDAY MORNING WITH UPPER TROF MOVING THROUGH AND THE SURFACE WAVE TRACKING SE THROUGH ERN KS. TEMPS FOR FRIDAY AND SATURDAY WILL BE MORE JANUARY LIKE WITH SINGLE DIGITS AND TEENS FOR LOWS FRIDAY. NOT MUCH OF A RECOVERY IS EXPECTED DURING THE DAY WITH CAA THROUGH THE DAY AND SOME CLOUDS. HAVE KEPT ABOUT A 10 DEGREE RISE IN PLACE...BUT IF THERE ARE MORE CLOUDS AND THAN CURRENTLY EXPECTED THEN FCST TEMPS WILL BE TO WARM. SATURDAY WILL BE THE COLDEST MORNING WITH THE SURFACE HIGH EITHER OVER THE AREA OR JUST TO THE WEST. TEMPS EXPECTED TO BE IN THE 0 TO -7 RANGE OVER THE NRN HALF OF THE CWFA WITH SINGLE DIGITS ABOVE ZERO SOUTH. THE GFS CENTERS THE HIGH OVER THE MS RIVER SATURDAY MORNING IF THIS VERIFIES...THEN SOME AREAS WHERE THERE IS STILL SNOW COVER COULD SEE LOWS CLOSE TO -10. RECOVERY FROM THE COLD SNAP WILL BE SLOW WITH THE MODELS DROPPING ANOTHER S/W SOUTH THROUGH THE AREA SATURDAY NIGHT AND SUNDAY WHICH WILL HOLD THE COLD AIR IN PLACE. TEMPS FOR SUNDAY WILL REMAIN WELL BELOW NORMAL...THEN A GRADUAL WARM UP WILL BEGIN. MODELS CONTINUE TO MOVE THE EASTERN U.S. TROF INTO THE ATLANTIC ALLOWING A MORE WESTERLY FLOW TO DEVELOP OVER THE U.S. FOR EARLY NEXT WEEK. AT THIS POINT IT LOOKS LIKE THE AREA WILL REMAIN DRY WITH TEMPS GETTING CLOSER TO NORMAL MONDAY AND TUESDAY. THE ECMWF/GFS BOTH SHOW A SIGNIFICANT TROF MOVING INTO THE REGION BY WEDNESDAY BUT HAVE VARIED A LOT ON WHERE THE MAIN ENERGY WILL TRACK WITH THE ECMWF CONTINUING TO FAVOR A MORE SOUTHERN TRACK THAN THE GFS. FOR NOW HAVE INCLUDED SOME LOW POPS FOR RAIN ON WEDNESDAY. ..DLF.. && .AVIATION... MVFR TO IFR CIGS AND VSBYS WITH LINGERING SNOW TO CONTINUE TO IMPACT THE DBQ AND CID TERMINALS THROUGH AT LEAST 00Z...OTHERWISE INCOMING MVFR STRATUS TO AFFECT THE OTHER TERMINALS FOR MUCH OF THE NIGHT AS WINDS VEER TO THE 300-330 DEGREE DIRECTION AND INCREASE TO 10 TO 18 KTS. SOME MVFR FOG THIS EVENING BEFORE WIND SWITCH AND INCREASE. CLEARING OF LOW CIGS POSSIBLE AFTER 06Z AND TOWARD 12Z THU FROM WEST TO EAST. ..12.. && .HYDROLOGY... THE OVER ALL PICTURE IN HYDRO HAS CHANGED LITTLE...WITH MANY AREA TRIBUTARIES SEEING HIGH...ACTION LEVEL STAGES...AS WELL AS MINOR TO ISOLATED MODERATE FLOODING. IN GENERAL...ALL MINOR TO MODERATE FLOOD POINTS ARE NEAR OR PAST THE STAGE CRESTS. THE EXCEPTION IS THE ROCK RIVER...WHICH CONTINUES TO RUN WELL INTO MODERATE AND MAJOR FLOOD ALONG ITS LOWER REACHES. JOSLIN IS STILL SHOWING STEEP RISES THIS AFTERNOON...PUSHING THE MAJOR FLOOD CATEGORY. CONCERN WHETHER A ICE JAM IS DOWNSTREAM CREATING THIS STEEP RISE...OR FROM INCREASING MEAN FLOW FROM UPSTREAM AND THE COMO REGION. AT MOLINE... MAJOR FLOODING CONTINUES...WITH A CREST AROUND 15 FEET EXPECTED BY THU AFTERNOON. IT IS EXPECTED TO REMAIN ABOVE MAJOR FLOOD STAGE OF 14 FEET THROUGH NEXT WEEK. ICE ACTION WILL CONTINUE TO BE A BIG CONCERN. ALSO...WILL BE WATCHING THE SKUNK RIVER AT AUGUSTA THROUGH THE WEEKEND. FLOW THERE SEEMS TOO LOW AND THERE MAY BE A ICE JAM SOMEWHERE UPSTREAM. IF THIS BREAKS...COULD BE SUDDEN RIVER LEVEL SURGES TOWARD THE FLOOD STAGE. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/DLF
Hazardous weather outlook, Mar 5, 4:44 AM CST, 20 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 444 AM CST WED MAR 5 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-061100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 444 AM CST WED MAR 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SNOW WILL BE POSSIBLE TODAY AND THIS EVENING...MAINLY NORTH OF INTERSTATE 80. ACCUMULATIONS WILL BE UNDER AN INCH NORTH OF HIGHWAY 30...WITH MOST SPOTS SEEING SNOW MELT ON CONTACT WITH NO ACCUMULATION. MODERATE TO MAJOR FLOODING IS OCCURRING ON THE ROCK RIVER... WITH MINOR TO MODERATE FLOODING ON SEVERAL OTHER IOWA AND ILLINOIS TRIBUTARY RIVERS AS A RESULT OF THE SNOW MELT AND RAINFALL OVER THE WEEKEND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL DISTURBANCE IS FORECAST TO AFFECT THE AREA THURSDAY AFTERNOON INTO FRIDAY BRINGING ANOTHER ROUND OF SNOW TO THE AREA. SNOW ACCUMULATIONS SHOULD BE A HALF INCH OR LESS. HIGH WATER AND OR FLOODING IS EXPECTED TO CONTINUE ON MOST TRIBUTARY RIVERS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ERVIN/08
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.